06-29-2006, 05:16 AM
I was wondering if anyone knows...Do the meds you take affect things like ANA or antibody tests? I can imagine they would affect inflammatory tests like sed rate and CRP...but does anyone know about the others?
06-29-2006, 01:50 PM
Factors that can interfere with your ANA test and the accuracy of the results include:
Medications, such as hydralazine (Apresoline), procainamide (Procan, Pronestyl, Promine), and certain anticonvulsants (such as Dilantin, Mysoline). These medications can cause a form of systemic lupus erythematosus (SLE) called drug-induced lupus. Lupus resulting from these medications may cause a high antinuclear antibody (ANA) titer.
Medications, such as antibiotics (isoniazid, penicillin, and tetracycline), birth control pills, lithium, and some diuretics, such as chlorthalidone (Hygroton).
Heart or blood pressure medications, such as acebutolol (Sectral), captopril (Capoten), atenolol (Tenormin), metoprolol (Lopressor), lovastatin (Mevacor), and quinidine.
Aging. Some older adults (5% to 40%) may have mildly elevated levels. Older women appear to have higher ANA titers than older men.
Steroids, which may cause a false-negative result.
I hope that this helps
Peace and Blessings
06-29-2006, 02:00 PM
Okay... I have a question... Does your ANA and Anti DS DNA ever go back to normal?